MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X10; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0410
Medical Device Problem Codes Retraction Problem (1536); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device was discarded therefore no product investigation can be performed.A manufacturing record evaluation was performed for the finished device 30379639 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 4x10 og tdl cmplx fill coil (640cf0410, 30379639) was being used as the first coil.The physician felt strong resistance during advancing the orbit galaxy coil through headway microcatheter (mc).The coil was jammed inside of the catheter and not available to be taken out of the catheter.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch report: b5, g3, g6, h2 and h10.Section b5: additional information received indicated that no other devices were used with the mc prior to the encountered resistance.The event did not result in a loss of cerebral target position.The device was removed from the patient without additional intervention.It was reported that the mc jammed itself during manipulation.No other component was noticed damaged.The catheter was successfully removed outside of the body without any injury.But they couldn't move the coil outside of the catheter due to resistance.There was nothing obstructing the microcatheter.The continuous flush on the microcatheter was maintained.The introducer flushed until the liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no significant prolongation in the procedure due to the event.The procedure was ¿delayed little bit¿ due to removing the catheter and re prepare the new coil and catheter.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 4x10 og tdl cmplx fill coil (640cf0410, 30379639) was being used as the first coil.The physician felt strong resistance during advancing the orbit galaxy coil through headway microcatheter (mc).The coil was jammed inside of the catheter and not available to be taken out of the catheter.The physician used a same like product.The procedure was successfully finished.There was no report of patient injury.Additional information received indicated that no other devices were used with the mc prior to the encountered resistance.The event did not result in a loss of cerebral target position.The device was removed from the patient without additional intervention.It was reported that the mc jammed itself during manipulation.No other component was noticed damaged.The catheter was successfully removed outside of the body without any injury.But they couldn't move the coil outside of the catheter due to resistance.There was nothing obstructing the microcatheter.The continuous flush on the microcatheter was maintained.The introducer flushed until the liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no significant prolongation in the procedure due to the event.The procedure was ¿delayed little bit¿ due to removing the catheter and re prepare the new coil and catheter.The device was discarded therefore no product investigation can be performed.A manufacturing record evaluation was performed for the finished device 30379639 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ and ¿coil - withdrawal difficulty-into microcatheter¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.Resistance/friction and withdraw difficulty are known potential issues associated with the use of the device.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FILL COIL 4X10
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11154305
Report Number3008114965-2021-00014
Device Sequence Number3940913
Product Code KRD
UDI-Device Identifier10886704030263
UDI-Public10886704030263
Combination Product (Y/N)N
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number640CF0410
Device Catalogue Number640CF0410
Device Lot Number30379639
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY MICROCATHETER